MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number NS7TCJL174HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Complete Heart Block (2627); No Code Available (3191)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that during supraventricular tachycardia (svt) ablation procedure in a 66 year old female patient with navistar¿ electrophysiology catheter, the patient developed heart block following radio frequency requiring insertion of permanent pacemaker.During the ablation phase, post use of biosense webster, inc.Products, the physician felt that due to all of the patient arrhythmias it was medical acceptable to proceed with avnrt ablation that was extremely close to the atrioventricular node (avn) region with the full understanding that it could cause complete heart block.The physician¿s opinion in respect to the cause of the event is that it was related to patient¿s condition.The patient is improved after pacemaker implantation.The physician noted that due to the difficult arrhythmia that proceeding with pacemaker at that time instead of the future date was appropriate.The patient required extended hospitalization due to surgical intervention (normal after pacemaker implantation).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that during supraventricular tachycardia (svt) ablation procedure in a (b)(6) patient with navistar¿ electrophysiology catheter, the patient developed heart block following radio frequency requiring insertion of permanent pacemaker.During the ablation phase, post use of biosense webster, inc.Products, the physician felt that due to all of the patient arrhythmias it was medical acceptable to proceed with avnrt ablation that was extremely close to the atrioventricular node (avn) region with the full understanding that it could cause complete heart block.The patient is improved after pacemaker implantation.The patient required extended hospitalization due to surgical intervention (normal after pacemaker implantation).The device was visually inspected and it was found in good conditions.Then, magnetic sensor functionality was tested on carto and the catheter was properly visualized and no errors were observed.Then, electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Additionally, deflection test was performed and it was found within specifications, the catheter was deflecting correctly.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The customer complaint cannot be confirmed.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9373787
Report Number2029046-2019-03934
Device Sequence Number16919996
Product Code DRF
UDI-Device Identifier10846835008586
UDI-Public10846835008586
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Catalogue NumberNS7TCJL174HS
Device Lot Number30081644M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;